Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 9, NWS Wichita, KS

April 5, 202215 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 5, 2022, 10:50 AM CDT for 15 counties in Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 10:50 AM CDT (15:50 UTC)
In effect from
Apr 6, 2022, 12:00 PM CDT
Expired
Apr 6, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS73 KICT 051550
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1050 AM CDT Tue Apr 5 2022

KSZ032-047-060600-
/O.NEW.KICT.HW.W.0002.220406T1700Z-220407T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
1050 AM CDT Tue Apr 5 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust and smoke from any potential
  wildfires could also greatly reduce visibility below one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>053-067>069-082-083-091>093-060600-
/O.NEW.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
1050 AM CDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KED
5 follow-up statements
972 
WWUS73 KICT 051953
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
253 PM CDT Tue Apr 5 2022

KSZ032-047-061000-
/O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
253 PM CDT Tue Apr 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also greatly reduce visibility below one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>053-067>069-082-083-091>093-061000-
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
253 PM CDT Tue Apr 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KED
166 
WWUS73 KICT 060209
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
909 PM CDT Tue Apr 5 2022

KSZ032-047-061615-
/O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
909 PM CDT Tue Apr 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also greatly reduce visibility below one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>053-067>069-082-083-091>093-061615-
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
909 PM CDT Tue Apr 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also greatly reduce visibility below one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KED/Ketcham
895 
WWUS73 KICT 060829
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
329 AM CDT Wed Apr 6 2022

KSZ032-047-062230-
/O.NEW.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
/O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
329 AM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

* WHAT...For the first High Wind Warning, northwest winds 30 to 40
  mph with gusts up to 60 mph expected. For the second High Wind
  Warning, northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...For the first High Wind Warning, from noon today to 8 
  PM CDT this evening. For the second High Wind Warning, from 
  noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-062230-
/O.NEW.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
329 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

* WHAT...For the first Wind Advisory, northwest winds 25 to 35 
  mph with gusts up to 55 mph expected. For the second Wind 
  Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  CDT this evening. For the second Wind Advisory, from noon to 8 
  PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-062230-
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
329 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
460 
WWUS73 KICT 062055
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
355 PM CDT Wed Apr 6 2022

KSZ032-047-071100-
/O.CON.KICT.HW.W.0002.000000T0000Z-220407T0100Z/
/O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
355 PM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...

* WHAT...For the first High Wind Warning, northwest winds 30 to 40
  mph with gusts up to 60 mph expected. For the second High Wind 
  Warning, northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...For the first High Wind Warning, from noon today to 8 
  PM CDT this evening. For the second High Wind Warning, from 
  noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds may blow down tree limbs and power
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in wooded areas and around 
trees and branches. If possible, remain in the lower levels of 
your home during the windstorm, and avoid windows. Use caution if 
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-071100-
/O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
355 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...

* WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph
  with gusts up to 55 mph expected. For the second Wind Advisory,
  northwest winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  CDT this evening. For the second Wind Advisory, from noon to 8 
  PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-070100-
/O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
355 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
008 
WWUS73 KICT 070107
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
807 PM CDT Wed Apr 6 2022

KSZ032-047-071515-
/O.EXP.KICT.HW.W.0002.000000T0000Z-220407T0100Z/
/O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
807 PM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-071515-
/O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
807 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-070215-
/O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
807 PM CDT Wed Apr 6 2022

...WIND ADVISORY HAS EXPIRED...

Gusty winds have diminished this evening. Breezy conditions are expected
again on Thursday but may not be as strong as today. These winds 
could blow around unsecured objects. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:47 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 5, 6:47 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
647 AM CDT Tue Apr 5 2022

.SHORT TERM...(Today through Thursday night)
Issued at 313 AM CDT Tue Apr 5 2022

FORECAST HIGHLIGHTS:

* Rain chances return again tonight through early Wed morning.

* Powerful cold front plows through the region this afternoon
  bringing very gusty winds. Very dry air with these gusty winds
  will lead to extreme fire danger Wed and Thurs.

* Gusty winds and dry conditions will lead elevated fire concerns
  through the weekend.

* Potential for unsettled weather by mid-week next week.

Today... The weak trough that has produced showers and storms across
southern and southeast Kansas over the last couple of days is making
its trek across the southern plains and northeastward into the Ohio
Valley this morning. In its wake, drier conditions are expected for
most of the day today as temperatures rise well into the 70s across
the region. Our next system is exiting the PNW and tracking across
the northern Rockies. This system will dive into the northern plains
and develop into a large upper level low. In association with this
upper low, a powerful cold front will plunge through the central
plains this afternoon bringing with it cooler temperatures and gusty
winds. Some post-frontal showers a storms may develop east of the I-
135 corridor, but these should swiftly move east into Missouri by
early Wednesday morning.

Wed-Thurs... A very dry post-frontal airmass will dominate the
region Wednesday and Thursday setting the stage for a couple of
elevated to critical fire weather days across the western 2/3rds of
Kansas. On Wednesday, deep mixing up to 600 mb will promote wind
gusts up to 50 to 55 mph along with relative humidity values around
15 to 20%. This combination will make for a volatile couple of days
fire weather-wise, particularly along and west of the Kansas
Turnpike. That being said, fire weather concerns east of the Kansas
Turnpike will still be elevated given gusty winds up to 40 mph and
RH values around 25 to 30%. Cooler temperatures on Thursday will
allow for slightly higher RH values knocking fire weather concerns
down a tad compared to Wednesday. However, gusty winds around 45 to
50 mph and RH values around 25 to 35% along and west of the Kansas
Turnpike will still create dangerous fire weather conditions.

.LONG TERM...(Friday through Monday)
Issued at 313 AM CDT Tue Apr 5 2022

Most of the central plains will continue to feel the influence of
the large upper level low lumbering its away across the Great Lakes
region through Saturday with northerly winds, dry conditions, and
below average temperatures. These conditions will continue to
support elevated fire weather concerns, especially for central
Kansas, through Saturday.

Southerly winds will return by Sunday, and with it, moisture and
much warmer temperatures will be in store for going into the
beginning of next week. While still 8 to 10 days out, long range
models are hinting at a period of active weather next week. Stay
tuned for further updates.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 634 AM CDT Tue Apr 5 2022

Aviation concerns will be low clouds mainly this morning.

Low clouds quickly lifted north overnight and now encompass all
sites with the exception of KCNU. Most of these sites were at IFR
levels with LIFR for areas west of I-135. Some fog is also
affecting KRSL-KGBD but is not expected to last too long. Should
start to see low clouds push east generally after 15z as low level
flow veers around to the southwest and then west. Low cigs should
clear out of KRSL-KGBD in the 15-16z time frame and KICT in the
17-18z time frame. Cold front will move through forecast area this
afternoon and evening, flipping winds around to the northwest. It
will move through KRSL-KGBD around 18z and KICT around 00z. There
will be a chance for some scattered showers or storms this
afternoon and early evening, but confidence is too low to run with
at this time.

&&

.FIRE WEATHER...
Issued at 313 AM CDT Tue Apr 5 2022

Gusty northwest winds will develop in the wake of a cold front this
afternoon resulting in a brief period of very high grassland fire
danger over portions of central Kansas.

For Wednesday and Thursday, gusty northwest winds and dry conditions
will impact the region resulting a couple of volatile fire weather
days. Wednesday looks to be the most impactful with wind gusts up to
55 mph and RH values approaching 15% west of the I-135 corridor
resulting in extreme to catastrophic grassland fire danger. For
Thursday, very high to extreme grassland fire danger will continue
west of the Kansas Turnpike with wind gusts up to 40-45 mph and RH
values around 25-30%.

Breezy and dry conditions will continue into the weekend and through
the beginning of next week leading to areas of very high grassland
fire danger, primarily across central Kansas. The most widespread
impacts will be felt on Sunday with stout southerly winds and above
normal temperatures, though moisture may inhibit potential fire
weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    75  41  64  40 /  20  30   0   0
Hutchinson      75  39  62  38 /  20  20   0   0
Newton          74  40  62  39 /  20  30   0   0
ElDorado        73  40  63  40 /  20  40   0   0
Winfield-KWLD   76  40  65  40 /  10  30   0   0
Russell         72  39  60  36 /  30  20   0   0
Great Bend      73  38  60  36 /  20  20   0   0
Salina          74  38  62  38 /  20  30   0   0
McPherson       74  38  61  38 /  20  30   0   0
Coffeyville     75  43  66  40 /  10  50   0   0
Chanute         73  41  64  40 /  10  60   0   0
Iola            72  40  64  40 /  20  60   0   0
Parsons-KPPF    75  43  65  40 /  10  50   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KSZ032-033-047>053-067>069-082-083-091>093.

&&

SHORT TERM...JC
LONG TERM...JC
AVIATION...RBL
FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
910 AM CDT Tue Apr 5 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061415-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
910 AM CDT Tue Apr 5 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms may impact portions of south central and
southeast Kansas late this afternoon and evening. While severe
weather is not expected, a few thunderstorms could produce small
hail, gusty winds, and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strengthening northwest winds will likely support very high
grassland fire danger Tuesday afternoon generally northwest of the
Kansas Turnpike. Very high to extreme grassland fire danger is
expected Wednesday and Thursday, as very strong and gusty northwest
winds develop, possibly gusting over 50 mph both days. Please avoid
burning.

Very high grassland fire danger may linger across the region from
Friday through the weekend, as south winds increase and
temperatures warm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:46 AM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more33 hr
Apr 5, 10:50 AM CDTHigh Wind WarningICTBarton, Russell33 hr
Apr 5, 2:55 PM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more25 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.